Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have dilated carotid artery. Done ultrasound. Feeling lightheaded. Due to not taking medication?

i have recently been diagonised with a dialated carotid artery .. it was found using ultra sound and differed from the previous scan. I have been advised not to be overly concerned, however I have recently been feeling lightheaded. my bp is moniter daily and has remained 120-137- over 76-84.. i have not taken my bp meds in 2 days tying to figure out if it is from the med
Asked On : Tue, 22 Jan 2013
Answers:  2 Views:  124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Cardiac Surgeon 's  Response
Hi,
Yes, as you rightly said, the lightheadedness is the commonest symptom of BP medications(antihypertensives).
It is usually because of postural hypotension. The BP drops once you get up from the sitting or lying down position. Don't worry about it. It will get better with time.
Carotid artery dilatation itself is not a disease to be bothered. It is common for few people and an incidental finding in some scans.
Answered: Wed, 23 Jan 2013
I find this answer helpful
Cardiologist Dr. Johann Christopher's  Response
you need to distinguish the dilated carotid artery from an aneurysmal one. I suggest go in for a MRA scan specially focussing on the intra and extra cranial arteries.
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor